Alert archive / California / Flash Flood Warnings in 1996
Flash Flood Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 4, 1996, 5:28 PM PDT for Imperial County, California. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 1996, 5:28 PM PDT (00:28 UTC)
- Expired
- Sep 4, 1996, 6:30 PM PDT
- In force
- 62 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 050032 FFWSAN CAC025-050130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 528 PM PDT WED SEP 4 1996 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST CALIFORNIA ...CENTRAL IMPERIAL COUNTY AT 525 PM DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH TORRENTIAL RAINS MOVING ACROSS THE SOUTHERN THIRD OF THE SALTON SEA. THE STORMS WERE MOVING SLOWLY EAST AT 5 MPH. TOWNS IN THE PATH OF THESE THUNDERSTORMS INCLUDE NILAND...CALIPATRIA AND WESTMORELAND. ONE TO TWO INCHES OF RAIN IN LIKLEY IN THESE COMMUNITIES THROUGH 630 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 1:08 PM PDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 4, 1:08 PM PDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT WED SEP 4 1996 RAMSDIS/OBS SHOW CSTL SC HAS CLRD MOST AREAS BUT HANGING ON TO N SAN COUNTY CST. SOME CU/TCU DVLPG OVR MTNS AND CB OVR NRN BAJA MTNS. DPS STILL IN 70S IN DSRTS. PRES FALLS ACROSS NW US AS UPR TROF MOVE THRU WITH 110 KT JET ON E SIDE OF TROF. AFTN TEMPS PRGSG ALONG ABOUT AS EXPECTED. 12Z MDLS IN GEN AGREEMENT BUT DIFFER ON DETAILS. AVN HANGS ONTO THE MOST MSTR WITH 700 MB RH NEAR OR ABV 70 PCT EACH AFTN THRU FRI. ETA HAS A LTL LESS MSTR AND NGM DIER STILL. COULD STILL BE AN ISOLD TSRA IN MTNS THIS AFTN BUT WILL JUST KEEP SOME AFTN CLDS IN FCST. ANY TSRA THAT DOES DVLP WILL GET SHEARED OFF QUICKLY. OTRW WITH TROF DEEPENING OVR W CST HGTS/ THKNS DCR A LTL THRU WITH A LTL STGR ONSHR FLOW AND WEAK EDDY COULD DVLP FRI AM FOR SLIGHTLY DEEPER MARINE LYR. NOT MUCH CHG HGTS/THKNS FRI BUT WEAKER ONSHR FLOW AS HI NOSES INTO NW STATES...SO LTL TEMP CHG. SO WILL CONT NGT/MRNG LO CLDS/LCL FOG W OF MTNS AND SOME AFTN CLDS MTNS/DSRTS. XTNDD PROGS INCR HGTS/THKNS THIS WEEKEND AS WEAK HI BUILDS OVER SW FOR SOME WARMING. CONTD ONSHR GRADS FOR NGT/MRNG LO CLDS/FOG. SAN UU 068/074 067/075 067 040000 SGX U\U 065/078 064/079 065 040000 RAL UU 062/084 063/086 063 040000 L35 BB 046/076 047/078 048 040101 PSP UU 076/099 075/100 076 040101 ATKIN
In the hours before
Special weather statement, Sep 4, 2:52 PM PDT, 2 hours 36 minutes before
CAZ013-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 250 PM PDT WED SEP 4 1996 ...ISOLATED THUNDERSTORMS IN SAN DIEGO COUNTY MOUNTAINS THIS AFTERNOON... AT 2.50 PM DOPPLER WEATHER RADAR...SATELLITE INDICATED ISOLATED THUNDERSTORMS HAD DEVELOPED OVER THE SOUTHERN MOUNTAINS OF SAN DIEGO COUNTY. THE STRONGEST THUNDERSTORM WAS JUST SOUTHEAST OF MOUNT LAGUNA. THESE THUNDERSTORMS EXTENDED SOUTH INTO THE MOUNTAINS OF NORTHERN BAJA. THE THUNDERSTORMS WERE MOVING NORTHWEST AT ABOUT 15 MPH. THUNDERSTORMS HAVE DANGEROUS LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN... STRONG GUSTY WINDS AND SMALL HAIL. IF THREATENING WEATHER APPROACHES SEEK SHELTER INDOORS. MOIST UNSTABLE AIR IN SOUTHEAST FLOW ALOFT WILL CONTINUE TO CAUSE ISOLATED THUNDERSTORMS IN THE MOUNTAINS OF SAN DIEGO COUNTY THIS AFTERNOON. THE THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER SUNSET. ATKIN
Special weather statement, Sep 4, 4:26 PM PDT, 1 hour 2 minutes before
CAZ013-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PDT WED SEP 4 1996 ...THUNDERSTORMS MOVING INTO IMPERIAL COUNTY THIS AFTERNOON AND EARLY EVENING... AT 4.15 PM DOPPLER WEATHER RADAR AND SATELLITE PHOTOS INDICATED THUNDERSTORMS OVER NORTHERN MEXICO THIS AFTERNOON. THESE THUNDERSTORMS WERE MOVING NORTHEAST ABOUT 20 MPH INTO THE SOUTHERN PORTION OF IMPERIAL COUNTY. THUNDERSTORMS HAVE DANGEROUS LIGHTNING AND MAY BRING BRIEF HEAVY RAIN... STRONG GUSTY WINDS AND SMALL HAIL. IF THREATENING WEATHER APPROACHES SEEK SHELTER INDOORS. MOIST UNSTABLE AIR IN A SOUTHEAST FLOW ALOFT WILL CONTINUE TO CAUSE ISOLATED THUNDERSTORMS TO MOVE NORTHEAST INTO IMPERIAL COUNTY THROUGH THE REMAINDER OF THE AFTERNOON. THESE THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER SUNSET. HORTON
Nearby
Flash Flood Warnings in California, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.